MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-16-40-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product id id-1 (lot: unknown); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil detacher failed to function during the procedure and the procedure was completed using a new product.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was unknown if patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received that the patient recovering from the procedure fine.No patient symptoms or further complications were reported as a result of this event.There are no procedural / post-procedural imaging (ct,angio, etc.) available.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the concerto device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened concerto outer carton and outside its returned introducer sheath.Visual inspection/damage location details: the concerto pusher was found wrapped up and tied into a knot by the customer prior to return shipping.The actuator interface was found to be securely attached to the coupler tube.There were no evidence of detachment attempts using an instant detacher at this location.The break indicator was found kinked but otherwise unbroken.There were no evidence of manual detachment attempts at this location.The coin was found undamaged.The distal pusher and implant coil were found broken from the remaining pusher and not returned for analysis.Testing/analysis: n/a conclusion: based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the implant and distal pusher segment were not returned for analysis.The damages found on the pusher from the knotting possibly contributed towards the non-detachment.However, it is unclear what damages were on the pusher during the procedure.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19202714
Report Number2029214-2024-00785
Device Sequence Number18114803
Product Code KRD
UDI-Device Identifier00847536045040
UDI-Public00847536045040
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberPV-16-40-HELIX
Device Catalogue NumberPV-16-40-HELIX
Device Lot NumberB461694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by ManufacturerNot provided
05/25/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/17/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown